Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/add-adhd/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Need resources/med(s) for co-occuring ADHD, ODD, anxiety, and depression.
    avatar
    An_265574 posted:
    For my 8 y/o. She is currently on 18mg Concerta, but it seems to be aggravating her anxiety and making her more emotional./tearful/depressed. Hasn't touched the ODD issues.

    Please help.
     
    avatar
    momuv4girls responded:
    Stimulant medications can increase anxiety. Have you discussed this with her Dr. ?

    -Kathleen
     
    avatar
    arielleilani replied to momuv4girls's response:
    That is what I read as well, and I did call her doc. She seemed surprised and told me to give it a week, that even though the medication is immediate, there can be behavioral changes that take time.

    Thank you for your response and help!
     
    avatar
    momuv4girls replied to arielleilani's response:
    Well, you know your daughter best, so trust your instinct on this one. If you're seeing an increase in behaviors due to anxiety, then a different medication may need to be tried.

    Does your daughter see a child psychiatrist for medication management? Often times "typical" doctors prescribe adhd meds, and they just don't have enough of a background in psychopharmacology, therefore, when side-effects come into play, they aren't as savvy as a psychiatrist.

    - Just something to think about.
    Take care,
    -Kathleen
     
    avatar
    arielleilani replied to momuv4girls's response:
    Thank you so much. It's been a little over a week with very mixed results. Some days are great, others are horrid. It's very confusing.

    I totally agree about the doc. I'm eagerly waiting on a psych appt for her, we just gotta hang in there for another week.

    Thank you again.
     
    avatar
    momuv4girls replied to arielleilani's response:
    Oh okay, well that's good news you have an upcoming appointment with a child psychiatrist.

    Another thought:
    It is really helpful to chart your daughters mood/behaviors, then when you meet with the psychiatrist, you can look back accurately and let him/her know what each day was like for your daughter. Charting can tell a Dr. a lot!
    You don't have to write a lot, just each day note the highs/lows.
    Like:
    "Sydney had a really good day at school, but when she came home, was easily angered and hit her sister"
    Slept well.

    Just something brief, but informative. I know it's hard to remember from one day to the next, so charting for a consistent period of time is really helpful.
    When my daughter was young, I charted every-time we changed meds or doses.

    It can be confusing when you have a few good days, then whamo, a horrid day. So much depends on they sleep, how they eat, how school went, etc...etc....

    Take care!
    -Kathleen


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    Be the first to post a Tip!

    Helpful Resources

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.